Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Sequential product of quantum effects


Authors: Aurelian Gheondea and Stanley Gudder
Journal: Proc. Amer. Math. Soc. 132 (2004), 503-512
MSC (2000): Primary 47B65, 81P15, 47N50, 46C07
Published electronically: July 2, 2003
MathSciNet review: 2022376
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Unsharp quantum measurements can be modelled by means of the class $\mathcal{E}(\mathcal{H})$ of positive contractions on a Hilbert space $\mathcal{H}$, in brief, quantum effects. For $A,B\in\mathcal{E}(\mathcal{H})$the operation of sequential product $A\circ B=A^{1/2}BA^{1/2}$ was proposed as a model for sequential quantum measurements. We continue these investigations on sequential product and answer positively the following question: the assumption $A\circ B\geq B$implies $AB=BA=B$.

Then we propose a geometric approach of quantum effects and their sequential product by means of contractively contained Hilbert spaces and operator ranges. This framework leads us naturally to consider lattice properties of quantum effects, sums and intersections, and to prove that the sequential product is left distributive with respect to the intersection.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B65, 81P15, 47N50, 46C07

Retrieve articles in all journals with MSC (2000): 47B65, 81P15, 47N50, 46C07


Additional Information

Aurelian Gheondea
Affiliation: Institutul de Matematică al Academiei Române, C.P. 1-764, 014700 Bucureşti, România
Address at time of publication: Department of Mathematics, Bilkent University, 06533 Ankara, Turkey
Email: gheondea@theta.ro

Stanley Gudder
Affiliation: Department of Mathematics, University of Denver, Denver, Colorado 80208
Email: sgudder@math.du.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07063-1
PII: S 0002-9939(03)07063-1
Received by editor(s): August 29, 2002
Received by editor(s) in revised form: October 17, 2002
Published electronically: July 2, 2003
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society